Alert archive / California / Gale Warnings in 2009
Gale Warning 86, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 28, 2009, 2:48 PM PST. It took effect at Dec 29, 2009, 9:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 2:48 PM PST (22:48 UTC)
- In effect from
- Dec 29, 2009, 9:00 AM PST
- Expired
- Dec 29, 2009, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
322 WHUS76 KEKA 282248 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 248 PM PST MON DEC 28 2009 PZZ470-290700- /O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/ /O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/ /O.NEW.KEKA.GL.W.0086.091229T1700Z-091230T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 248 PM PST MON DEC 28 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 AM TO 5 PM PST TUESDAY... THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS EVENING. A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AHEAD OF IT DURING THE LATE MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-475-290700- /O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/ /O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/ /O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 248 PM PST MON DEC 28 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY... THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS EVENING. A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING SOUTHERLY WINDS OF 15 TO 25 KT WITH A FEW GUSTS TO 35 KT AHEAD OF IT DURING THE LATE MORNING AND AFTERNOON. THE STRONGEST WINDS WILL NORTH OF SHELTER COVE. THE WINDS WILL RAPIDLY EASE AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-290700- /O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/ /O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 248 PM PST MON DEC 28 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY... A LONG PERIOD WESTERLY SWELL WILL SUBSIDE BELOW 10 FT AT 13 OR 14 SECONDS THIS EVENING. THE SWELL REMAIN UNDER 10 FEET ON TUESDAY...BUT SHORT PERIOD WAVE HEIGHTS WILL BE ON THE RISE AS THE WINDS RAPIDLY INCREASE TO 15 TO 25 KT AHEAD OF A COLD FROM LATE TUESDAY MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE AS THE FRONT MOVES THROUGH LATE TUESDAY EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
914 WHUS76 KEKA 291126 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 AM PST TUE DEC 29 2009 PZZ475-300000- /O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/ /O.NEW.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/ /O.NEW.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/ /O.NEW.KEKA.GL.A.0035.091231T0600Z-100101T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 326 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PST WEDNESDAY. IN ADDITION...A GALE WATCH HAS BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-300000- /O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/ /O.NEW.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/ /O.NEW.KEKA.SW.Y.0072.091229T2100Z-091230T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 326 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-300000- /O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/ /O.NEW.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/ /O.NEW.KEKA.SW.Y.0072.091230T0200Z-091230T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 326 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-300000- /O.NEW.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/ /O.EXT.KEKA.GL.W.0086.091229T1700Z-091230T0200Z/ /O.NEW.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 326 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING. THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING. A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AHEAD OF IT DURING THE LATE MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
536 WHUS76 KEKA 291649 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PST TUE DEC 29 2009 PZZ470-292300- /O.CON.KEKA.GL.W.0086.091229T1700Z-091230T0200Z/ /O.CON.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/ /O.CON.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 849 AM PST TUE DEC 29 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-292300- /O.EXT.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/ /O.EXT.KEKA.SW.Y.0072.091229T1700Z-091230T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 849 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-292300- /O.CON.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/ /O.CON.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/ /O.CON.KEKA.GL.A.0035.091231T0600Z-100101T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-292300- /O.CON.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/ /O.CON.KEKA.SW.Y.0072.091230T0200Z-091230T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 849 AM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
679 WHUS76 KEKA 292206 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PST TUE DEC 29 2009 PZZ470-300515- /O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/ /O.CON.KEKA.GL.W.0086.000000T0000Z-091230T0200Z/ /O.UPG.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/ /O.NEW.KEKA.SE.W.0040.091231T0600Z-100101T0500Z/ /O.NEW.KEKA.GL.W.0087.091231T0600Z-100101T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 206 PM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 9 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 9 PM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT. WINDS WILL DIMINISH DURING THE EVENING AS A COLD FRONT MOVES INLAND. THE NATIONAL WEATHER SERVICE HAS ISSUED GALE AND HAZARDOUS SEAS WARNINGS IN ASSOCIATION WITH ANOTHER LOW PRESSURE SYSTEM FOR WEDNESDAY EVENING THROUGH THURSDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-300515- /O.EXT.KEKA.SI.Y.0077.000000T0000Z-091230T0800Z/ /O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/ /O.EXT.KEKA.GL.A.0035.091231T0600Z-100101T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 206 PM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... SMALL CRAFT ADVISORIES FOR WINDS AND HAZARDOUS SEAS REMAIN IN EFFECT UNTIL MIDNIGHT PST. WINDS AND SEAS WILL DIMINISH BY LATE EVENING AS A COLD FRONT MOVES INLAND. THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WATCH IN ASSOCIATION WITH ANOTHER LOW PRESSURE SYSTEM FOR WEDNESDAY EVENING THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-300515- /O.EXT.KEKA.SI.Y.0077.000000T0000Z-091230T0800Z/ /O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 206 PM PST TUE DEC 29 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... SMALL CRAFT ADVISORIES FOR WINDS AND HAZARDOUS SEAS REMAIN IN EFFECT UNTIL MIDNIGHT PST. WINDS AND SEAS WILL DIMINISH BY LATE EVENING AS A COLD FRONT MOVES INLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 28, 2:28 PM PST, 20 minutes earlier.
Area forecast discussion, Dec 28, 2:28 PM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 228 PM PST MON DEC 28 2009 .SYNOPSIS...A COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS...LIGHT RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. RAIN AND SNOW SHOWERS WILL LINGER INTO WEDNESDAY BEFORE ANOTHER RAIN PRODUCER ARRIVES LATE IN THE WEEK. && .DISCUSSION...A WEAKENING UPPER LEVEL TROUGH MOVING ACROSS THE REGION WILL CONTINUE TO PRODUCE SCHC FOR SHOWERS MAINLY ACROSS MENDOCINO COUNTY INTO THIS EVENING. THE STORM SYSTEM CURRENTLY AROUND 45N 140W WILL MOVE INTO THE REGION TUE WITH RAIN CHANCES INCREASING THROUGH THE MORNING. RAIN WILL QUICKLY SPREAD THROUGHOUT THE FORECAST AREA IN THE AFTERNOON AND PERSIST THROUGH TUESDAY NIGHT. DYNAMICS AND MOISTURE STILL LOOK FAVORABLE FOR A DECENT RAIN EVENT BUT THE QUICK MOVEMENT OF THIS SYSTEM WILL LIMIT HEAVY QPF TOTALS. GENERALLY EXPECT ONE HALF INCH OF RAIN WITH LOCAL AMOUNTS UP TO 1.5 INCHES IN OROGRAPHICALLY ENHANCED AREAS. SNOW LEVELS WILL SLOWLY CLIMB TO 4000 FT BEFORE DROPPING TO 3000 TO 3500 FT TUE EVENING. EXPECT SNOWFALL TOTALS TO REMAIN BELOW ADVISORY CRITERIA WITH AMOUNTS OF 1-3 INCHES POSSIBLE AROUND 4000 FT AND 4 TO 5 INCHES ABOVE 5000 FT. A 140+ KT JET BEHIND THE FRONT WILL MAINTAIN INSTABILITY SHOWERS THROUGH THE DAY WED. SNOW LEVELS WILL BE 3000 TO 3500 FT WED BUT DO NOT EXPECT MUCH IF ANY ADDITIONAL SNOW ACCUMULATIONS. ANOTHER STORM SYSTEM EXPECTED LATE IN THE WEEK HAS THE POTENTIAL TO BE A MORE SIGNIFICANT RAIN PRODUCER. THE TIMING OF THIS FEATURE IS REMAINS UNCERTAIN AS MODELS CONTINUE TO SHOW FAIRLY POOR RUN TO RUN CONSISTENCIES. MODELS IN FAIR AGREEMENT ON A PROGRESSIVE PATTERN PERSISTING THROUGH THE WEEKEND...BUT DIFFER ON TIMING AND INTENSITY OF PASSING DISTURBANCES. MAINTAINED POPS AT OR SLIGHTLY ABOVE CLIMO THROUGH THE WEEKEND. BC && .AVIATION...IFR CEILING CONDITIONS IN THE INLAND VALLEYS THIS EVENING AND TONIGHT WITH A BAND OF VFR ALTOSTRATUS MOVING OUT OF MENDOCINO AND EASTERN TRINITY COUNTIES THIS EVENING. AREAS OF MVFR HAZE AT THE COAST IN THE AFTERNOON AND EVENING IN LIGHT ONSHORE FLOW. INCREASING VFR CLOUDS TUESDAY MORNING AHEAD OF COLD FRONT AND ASSOCIATED RAIN. DEAN && .MARINE...SWELL IS SLOW TO SUBSIDE SO HAVE EXTENDED SCA FOR HAZ SEAS INTO THIS EVENING. NEXT FRONT ABOUT 700 NM OFF THE COAST EXTENDING FROM SURFACE LOW IN THE GULF OF ALASKA. RAPIDLY INCREASING SURFACE WINDS TUESDAY MORNING WITH THE WINDS PEAKING IN THE AFTERNOON AND EARLY EVENING AS THE FRONT APPROACHES. THE STRONGEST SUSTAINED GALE WINDS TO 35 KT WILL BE IN THE NORTHERN OUTER WATERS WITH A FEW GALE GUSTS IN THE NORTHERN INNER WATERS AND SOUTHERN OUTER WATERS. I DID NOT THINK THESE LOW END GALE GUSTS WERE LONG ENOUGH IN DURATION OR WIDESPREAD ENOUGH TO EXTEND GALE WARNING TO OTHER THAN ZONE 470. WINDS WILL RAPIDLY DECREASE TUESDAY EVENING AND STAY FAIRLY LIGHT MOST OF WED. NEXT STRONGER LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN PACIFIC INTO SOUTHERN BRITISH COLUMBIA WEDNESDAY NIGHT INTO FRIDAY WITH GALE FORCE WINDS TO 45 KT MORE WIDESPREAD AND PEAKING THUR EVENING. FOR THE SEAS...THIS SWELL TRAIN WILL SUBSIDE TONIGHT AND WILL HAVE CONFUSED SEAS ON TUESDAY WITH INCREASING SHORT PERIOD SW WIND WAVE/FRESH SWELL AHEAD OF FRONT. NEXT WESTERLY SWELL TRAIN MOVING INTO THE WATERS TUESDAY NIGHT. ENP SHOWING SEAS PEAKING BETWEEN 15-17 FEET FRIDAY NIGHT BUT STAYED WITH THE PREVIOUS OF THOUGHT OF LOWERING THESE VALUES BY 2-3 FT. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FOR HAZARDOUS SEAS UNTIL 8 PM PST TONIGHT FOR PZZ450-455-470-475. GALE WARNING FROM 9 AM TO 5 PM PST TUE FOR PZZ470. SCA FROM 9 AM TO 10 PM PST TUE FOR PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 28, 4:23 AM PST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 423 AM PST MON DEC 28 2009 CAZ001-002-291230- REDWOOD COAST-MENDOCINO COAST- 423 AM PST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-291230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 423 AM PST MON DEC 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL BRING GUSTY SOUTH WINDS...RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. SNOW LEVELS ARE EXPECTED TO RISE TO AROUND 4000 FT IN ADVANCE OF THIS STORM. LOCAL SNOW AMOUNTS OF 2 INCHES ARE POSSIBLE NEAR 4000 FT AND GREATER THAN 4 INCHES AT OR ABOVE 5000 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN EUREKA. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:48 PM PST | Small Craft Advisory | EKA | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.